MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ CATHETER; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES PR SWAN GANZ CATHETER; CATHETER, OXIMETER, FIBER-OPTIC
Model Number 831F75
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The devices were discarded by the hospital staff.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.No corrective actions will be taken at this time.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that while using this swan ganz catheter the physician stated that he had a patient who developed a fever from the catheter.The initial reporter stated that she would like to know the chemical composition of the swan so that the patient can be tested for allergy and they can avoid the use of swan for those patients.This patient developed a fever every time he had a swan catheter inserted.The patient was in the hospital for 3 months and the swan was tested on him 4 times in the period of 3 months, where he developed a fever every time.All the infectious work-up is negative.There was no allegation made against the functionality of the swan and all 4 catheters were discarded.Patient demographics were requested but not available.

Brand Name
SWAN GANZ CATHETER
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key13460105
Report Number2015691-2022-03800
Device Sequence Number5047650
Product Code DQE
UDI-Device Identifier00690103003031
UDI-Public(01)00690103003031(17)230818(11)210818(10)63915199;(01)50690103003036(17)230818(11)210818(10)63915199
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/18/2023
Device Model Number831F75
Device Catalogue Number831F75P
Device Lot Number63915199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown